Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS Atlanta, GA

February 13, 2007Telfair County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 13, 2007, 3:34 PM EST for Telfair County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 3:34 PM EST (20:34 UTC)
Expired
Feb 13, 2007, 4:15 PM EST
In force
41 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:34 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 132036
SVRFFC
GAC271-132115-
/O.NEW.KFFC.SV.W.0026.070213T2034Z-070213T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TELFAIR COUNTY IN CENTRAL GEORGIA

* UNTIL 415 PM EST

* AT 332 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  13 MILES SOUTHWEST OF WORKMORE TO 16 MILES SOUTHWEST OF WORKMORE...
  NEAR CHINA HILL...ALONG THE TELFAIR...BEN HILL COUNTY LINE...
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JACKSONVILLE...CHINA HILL...AND WORKMORE.

THESE STORMS HAVE PRODUCED WIND DAMAGE IN THE FORM OF TREES AND POWER LINES
DOWN ACROSS IRWIN AND WORTH COUNTIES TO THE SOUTHWEST.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3179 8307 3183 8316 3187 8317 3188 8320
      3210 8294 3212 8295 3212 8293 3206 8287
      3199 8272 3192 8266 3178 8287

$$


19
1 follow-up statement
000 
WWUS52 KFFC 132108
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EST TUE FEB 13 2007

GAC271-132116-
/O.EXP.KFFC.SV.W.0026.000000T0000Z-070213T2115Z/
TELFAIR GA-
406 PM EST TUE FEB 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR TELFAIR COUNTY WILL BE ALLOWED
TO EXPIRES AT 415 PM EST...

AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SMALL LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCRAE...TO WORKMORE...TO JACKSONVILLE...
MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUMBER
CITY AND TOWNS.

ALTHOUGH NO DAMAGE HAS YET BEEN REPORT FROM TELFAIR COUNTY...WIND 
DAMAGE
WAS REPORTED EARLIER FROM IRWIN AND WORTH COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3179 8307 3183 8316 3187 8317 3188 8320
      3210 8294 3212 8295 3212 8293 3206 8287
      3199 8272 3192 8266 3178 8287

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:00 PM EST, 34 minutes earlier.

Area forecast discussion, Feb 13, 3:00 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EST TUE FEB 13 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

FOR THIS AFTERNOON/EVENING...CONVECTION ONGOING ACROSS MAINLY
SOUTHERN SECTIONS OF CWA WILL BE MOVING INTO AREA THAT HAS HAD NO
CLOUD COVER FOR MOST OF THE DAY...SO MIGHT SEE AN INCREASE IN
CONVECTIVE ACTIVITY ASSOCIATED WITH THE SYSTEM. SURFACE-BASED
CAPES IN THIS AREA HAVE CREPT UP TO OVER 500 J/KG...BUT LITTLE
SHEAR TO WORK WITH. IN ADDITION...SIGNIFICANT AMOUNT OF
INSTABILITY CREEPING UP OUT OF THE GULF INTO THE DEEP SOUTH...WITH
SBCAPES OF OVER 1500 J/KG IN PARTS OF MISSISSIPPI AND ALABAMA...
AND THIS COLLOCATED WITH SOME DECENT SPEED SHEAR AS NOSE OF
SOUTHERN STREAM JET (150+KTS) PUSHES INTO THIS AREA ASSOCIATED
WITH THE BASE OF THE TROUGH. BY 00Z TONIGHT...KINK IN THE 300MB
TROUGH PLACES BULLSEYE OF JET-LEVEL DIVERGENCE RIGHT OVER THE
SOUTHEAST. CURRENTLY...SOME WEAK CONVECTION FIRING IN THE LOWER
MISSISSIPPI VALLEY NOW NEAR THE VORT MAX...AND EXPECT THIS TO
SPREAD EAST. LIMITING FACTOR WILL BE THE TIMING...ANY CONVECTION
THAT DEVELOPS MIGHT NOT APPROACH OUR AREA BEFORE SUNSET AT WHICH
POINT IT WOULD WEAKEN AS COLDER TEMPS AT THE SURFACE WOULD TAKE
OVER. IF IT DOES REACH US BEFORE SUNSET...WOULD NOT BE SURPRISED
TO SEE DAMAGING WINDS AND LARGE HAIL (ASSOCIATED WITH THE COLD
CORE LOW) AND WITH ANY DISCRETE CELL THAT DEVELOPS OF COURSE THERE
IS THE POSSIBILITY OF AN ISOLATED TORNADO WITH THE AMOUNT OF SHEAR
WITH THE UPPER JET. HOWEVER...AS MENTIONED...IT COULD VERY LIKELY
BE THAT NONE OF THIS HAPPENS IN OUR AREA AND WELL JUST HAVE TO
WAIT AND SEE WHAT TRANSPIRES.

BY TONIGHT...UPPER LOW DRAGS SURFACE LOW TO THE NORTHEAST. AS COLD
FRONT PUSHES THROUGH OUR AREA...COLD TEMPERATURES DIVE IN QUICKLY
BEHIND THE FRONT IN PART DUE TO THE STRENGTH OF THE UPPER JET.
MILLER B CYCLOGENESIS OVER THE APPALACHIANS AND CAROLINA COASTS
(THIS EASTERN LOW CAN BE SEEN DEVELOPING AS I TYPE) ON EITHER
SIDE OF THE CAD MERGES INTO QUITE A SIGNIFICANT NOREASTER...BUT
NOT BEFORE WE GET SOME WRAPAROUND PRECIP FROM THE WESTERN LOW.
MIGHT BE ENOUGH FOR A RAIN/SNOW MIX IN THE MOUNTAINS OVERNIGHT...
BUT NOT TOO IMPRESSED.

SURFACE GRADIENT INCREASES SIGNIFICANTLY ON TUESDAY BETWEEN THE
EXITING NOREASTER AND THE CANADIAN HIGH RAPIDLY BUILDING SOUTH
UNDER THE STRONGLY CONFLUENT UPPER FLOW. NOT CONFIDENT ENOUGH IN
WIND SPEEDS TO ISSUE A WIND ADVISORY AT THIS TIME...BUT WOULD NOT
BE SURPRISED TO SEE SUSTAINED WINDS EASILY AT 15KTS WITH HIGHER
GUSTS. COLD-AIR STRATOCU WILL PROBABLY BE AN ISSUE AS WELL WITH
THE SIGNIFICANT AMOUNT OF COLD AIR ADVECTION OVER THE (RELATIVELY)
WARMER SURFACE...STILL FAIRLY WET AND AFFECTED BY RESIDUAL LATENT
HEAT RELEASE.

BY THURSDAY...WITH HIGH PRESSURE MOVING IN...SIGNIFICANT AMOUNT OF
DRY AIR FILTERS INTO THE REGION AND RELATIVE HUMIDITIES WILL DROP
ENOUGH TO PERHAPS WARRANT FIRE WEATHER CONCERNS...DEPENDING ON HOW
MUCH FUEL MOISTURES DROP AFTER THIS CURRENT RAIN EVENT. WILL HAVE
TO MONITOR.

.LONG TERM (FRIDAY THROUGH TUESDAY)...

UPPER LOW ASSOCIATED WITH NOREASTER LIFTS OUT OF NEW ENGLAND AT
THE BEGINNING OF THE EXTENDED...BUT A SECOND DEEP TROUGH DIPS DOWN
INTO THE CENTRAL PART OF THE COUNTRY FOR THE WEEKEND. ECMWF IS
ACTUALLY SHARPER WITH THE SURFACE TROUGH THAN THE GFS BUT OVERALL
THE PATTERN IS SIMILAR ENOUGH BETWEEN THE EXTENDED MODELS THAT LOW
CHANCE POPS LOOKS REASONABLE. ALTHOUGH SOUNDING A BIT LIKE A
BROKEN RECORD...MAJOR TROUGH AXIS SWINGS OUT AND UNDER CONFLUENCE
ALOFT...YET ANOTHER STRONG CANADIAN HIGH BUILDS IN...WITH STRONG
NORTHERLY SURFACE WINDS BETWEEN THE TWO SYSTEMS. SHOULD SEE A
REINFORCING SHOT OF COLD AIR FOR THE BEGINNING OF THE WEEK AS THE
HIGH BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  43  51  28  46 / 100  70   5   5   5
ATLANTA         64  36  43  25  43 / 100  60   5   5   5
BLAIRSVILLE     59  34  43  23  41 / 100  80   5   5  10
CARTERSVILLE    59  37  44  23  42 / 100  70   5   5  10
COLUMBUS        65  42  52  30  50 / 100  30   0   5  10
GAINESVILLE     62  38  47  24  45 / 100  70   5   5   5
MACON           65  45  54  28  50 / 100  50   0   5  10
ROME            62  36  44  25  42 / 100  70   5   5  10
PEACHTREE CITY  64  38  46  27  43 / 100  50   5   5   5
VIDALIA         71  48  58  31  51 / 100  50   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP
Hazardous weather outlook, Feb 13, 7:50 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 AM EST TUE FEB 13 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
750 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND
PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE SOUTHERN PLAINS WILL PUSH EASTWARD
TODAY. THE LOW PRESSURE CENTER WILL TRACK ACROSS TENNESSEE THIS
EVENING...AND DRAG A COLD FRONT ACROSS GEORGIA OVERNIGHT.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS FROM SCATTERED THUNDERSTORMS DEVELOPING DURING
THE AFTERNOON AND EVENING HOURS WILL BE OCCASIONAL LIGHTNING...LARGE
HAIL AND DAMAGING WINDS. WIND SHEAR PROFILES SUGGEST ISOLATED
TORNADOES MAY ALSO BE POSSIBLE.

.DISCUSSION...
A WARM FRONT WILL SURGE NORTHWARD TODAY AND PLACE MUCH OF GEORGIA IN
A WARM...MOIST AND MODERATELY UNSTABLE AIRMASS BY THIS AFTERNOON.
THIS WILL PROVIDE THE FUEL FOR WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS ACROSS THE AREA AS A STRONG UPPER DISTURBANCE AND COLD
FRONT APPROACH FROM THE WEST. ALTHOUGH INSTABILITIES AND WIND SHEAR
PROFILES APPEAR TO BE MARGINAL...THE ADDED FORCING PROVIDED BY A
STRONG UPPER LEVEL JET STREAM THAT PUSHES INTO GEORGIA DURING THE
AFTERNOON COULD BE SUFFICIENT TO SUPPORT ISOLATED SEVERE STORMS. AT
THIS TIME...IT APPEARS THIS THREAT WILL BE GENERALLY ALONG AND SOUTH
OF A CEDARTOWN...TO LAWRENCEVILLE...TO ATHENS LINE WHERE THE DEEPER
MOISTURE AND GREATER INSTABILITIES SHOULD BE POOLED. THE ISOLATED
SEVERE THREAT WILL BE GREATEST BETWEEN 2 PM AND 8 PM...AND THEN
GRADUALLY DIMINISH THROUGH 10 PM AS THE UPPER FORCING SHIFTS
EASTWARD. ISOLATED SHOWERS WILL REMAIN POSSIBLE OVERNIGHT AS THE
COLD FRONT SLOWLY PUSHES ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A POTENTIAL FOR WINTRY PRECIPITATION ACROSS PORTIONS OF
NORTH GEORGIA LATE SATURDAY AND SATURDAY NIGHT. OTHERWISE...
HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Feb 13, 2:38 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST TUE FEB 13 2007

GAZ080-093-132015-
238 PM EST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN
IN EASTERN TAYLOR AND MACON COUNTIES UNTIL 315 PM EST...

AT 232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM JUST NORTHWEST OF REYNOLDS
TO NEAR MONTEZUMA...MOVING NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS WILL AFFECT REYNOLDS...HICKS...
MARSHALLVILLE...AND MONTEZUMA THROUGH 315 PM EST.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Feb 13, 2:46 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST TUE FEB 13 2007

GAZ081-132015-
246 PM EST TUE FEB 13 2007

..SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN
IN CRAWFORD COUNTY UNTIL 315 PM EST...

AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS IN FAR SOUTHWEST CRAWFORD
COUNTY...MOVING NORTHEAST AT 30 MPH.  THESE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO 45 MPH AND VERY HEAVY RAIN.

THESE STORMS WILL AFFECT MUCH OF CRAWFORD COUNTY THROUGH 315
PM...INCLUDING HORNS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Feb 13, 3:13 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EST TUE FEB 13 2007

GAZ106-108-132045-
313 PM EST TUE FEB 13 2007

...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND HEAVY RAIN
IN EASTERN CRISP AND WILCOX COUNTIES UNTIL 345 PM EST...

AT 311 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM TREMONT TO ARABI...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 45 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED AS
THESE STORMS MOVE THROUGH EASTERN CRISP AND MUCH OF WILCOX COUNTY
THROUGH 345 PM EST.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.